Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2020, 6:55 PM EDT for Bartow County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 19, 2020, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:59 PM EDT | TSTM WND DMG | Kingston, GA | A FEW TREES DOWN AROUND THE CITY OF KINGSTON, INCLUDING ONE ON A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WWUS82 KFFC 192255
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020
GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...
At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:41 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 3:41 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Sun Jul 19 2020 .SHORT TERM /Tonight through Monday Night/... Scattered showers and thunderstorms popping up across the state mainly across N GA and they should continue through the evening hours. These storms so far have not reached severe criteria yet but there are a few strong ones. Mainly seeing brief periods of of heavy rain, gust to 30kt, and lightning. Weak surface and Mid and upper level ridge remains in place through the short term and should help to keep these storms from getting to strong. The Mid to upper level ridging is centered mainly across N GA right over the deeper lower level moisture that contiues to move in from the NE. Warm temps aloft are also helping to limit available energy for storms. This should continue through the short term so will pretty much see a repeat of this Monday afternoon/evening. Daytime high temps remain mainly in the 90s to mear 100 with 80s in the the NE GA mountains. Low temps will continue in the 70s. 01 .LONG TERM /Tuesday through Sunday/... As the long term picks up on Tuesday, high pressure and weak zonal flow will remain in place for most of the forecast period. High pressure aloft will keep us in a hot an humid pattern fueling afternoon thunderstorms. Wednesday and Thursday will see an increase in deep layer moisture with an increased chance for thunderstorms across northern Georgia ahead of frontal boundary. That being said, the heat will provide enough instability each day for the occasional pulse convective storm to become strong to severe with damaging winds being the primary threat. There is some disagreement as to whether or not the boundary in Northern Georgia stalls and brings more widespread categorical pops to the area or slides off to the east as the parent low exits through northern new england. Regardless, the chance for widespread showers and thunderstorms across northern Georgia will increase as next weekend approaches. The heat is going to be the big story for the week. Temperatures will run 3 to 4 degrees above normal for the week. Highs will remain in the low to mid 90s. Heat indices could be as high as 105 in central Georgia by Tuesday of next week, while widespread low 100's are likely. The afore mentioned boundary should take some of the edge off the heat indices as things dry out a little bit but the heat will remain. Vaughn && .AVIATION... 18Z Update... SHRA/TSRA popping up across the area and should see TAF sites affected over the next few hours. Should see these showers continue through the evening hours before diminishing after sunset. Will see another round Monday afternoon. Ceilings should be mainly VFR except in and around SHRA/TSRA where you will see MVFR ceilings this afternoon and Monday afternoon. Winds will stay mainly westerly at 10kt or less. Will see some VRB gust in the 20-30kt range in and around convective activity. //ATL Confidence...18Z Update... Confidence high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 98 74 96 / 10 30 20 40 Atlanta 75 95 75 93 / 20 40 20 40 Blairsville 68 88 68 86 / 30 50 30 50 Cartersville 73 95 73 94 / 30 40 20 40 Columbus 75 98 75 97 / 10 30 20 40 Gainesville 73 94 73 92 / 20 40 20 40 Macon 73 99 74 96 / 10 30 20 30 Rome 73 96 73 95 / 30 40 20 40 Peachtree City 72 96 73 95 / 10 30 20 40 Vidalia 74 98 74 98 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, Jul 19, 6:37 PM EDT, 18 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 637 PM EDT Sun Jul 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 637 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms will gradaually end after sunset this evening. Brief gusty winds to 30 mph, locally heavy rain and cloud to ground lightning will be the primary threats with any storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... For Monday, scattered thunderstorms are expected across the area during the afternoon and evening hours. A few strong storms are possible with strong, gusty winds, frequent lightning, small hail and locally heavy rainfall. For Tuesday through Friday, Scattered to numerous thunderstorms are expected across the area. A few storms may be strong to severe with damaging winds, frequent lightning, hail and locally heavy rainfall. Heat index values of 100 to 105 degrees can be expected over much of the area outside of the mountains through Friday.
In the hours before
Special weather statement, Jul 19, 6:41 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 19 2020
GAZ022-033-192300-
North Fulton GA-Forsyth GA-
641 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...
At 641 PM EDT...a strong thunderstorm was over Alpharetta, or 10
miles southwest of Cumming. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roswell, Alpharetta and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8420 3403 8419 3399 8430 3410 8435
3419 8429 3419 8428
TIME...MOT...LOC 2241Z 086DEG 4KT 3410 8428
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 19, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020
GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...
At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:00 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 30 min |
| Jul 19, 6:41 PM EDT | Special Weather Statement | FFC | Forsyth | 19 min |
| Jul 19, 7:30 PM EDT | Special Weather Statement | FFC | Banks | 30 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.